Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 353, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 21, 2011, 3:36 PM EDT for Washington County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 3:36 PM EDT (19:36 UTC)
- Expired
- Jun 21, 2011, 4:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, IN
The radar
The Louisville radar (KLVX), 85 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2237 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380
WUUS53 KLMK 211936
SVRLMK
INC175-212000-
/O.NEW.KLMK.SV.W.0353.110621T1936Z-110621T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 400 PM EDT
* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SMEDLEY...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
KOSSUTH AND MCKINLEY...
PLATTSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3877 8604 3876 8600 3855 8621 3859 8631
3863 8631 3878 8623 3879 8619 3877 8613
3879 8610
TIME...MOT...LOC 1936Z 211DEG 28KT 3866 8620
WIND...HAIL 60MPH 1.00IN
$$
SCHOETTMER2 follow-up statements
395
WWUS53 KLMK 211954
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT TUE JUN 21 2011
INC175-212000-
/O.CON.KLMK.SV.W.0353.000000T0000Z-110621T2000Z/
WASHINGTON IN-
354 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN WASHINGTON COUNTY...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PLATTSBURG...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF NORTHERN WASHINGTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3877 8604 3876 8600 3861 8615 3866 8626
3878 8623 3879 8619 3877 8613 3879 8610
TIME...MOT...LOC 1954Z 211DEG 28KT 3878 8611
WIND...HAIL 60MPH 1.00IN
$$
SCHOETTMER413
WWUS53 KLMK 212002
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 PM EDT TUE JUN 21 2011
INC175-212012-
/O.EXP.KLMK.SV.W.0353.000000T0000Z-110621T2000Z/
WASHINGTON IN-
402 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON COUNTY HAS
EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3877 8604 3876 8600 3861 8615 3866 8626
3878 8623 3879 8619 3877 8613 3879 8610
TIME...MOT...LOC 1954Z 211DEG 28KT 3878 8611
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:25 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 21, 3:25 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 325 PM EDT TUE JUN 21 2011 .SHORT TERM (TONIGHT AND WEDNESDAY)... AFTERNOON SAT/RADAR IMAGERY REVEALS PARTLY SUNNY SKIES IN THE EAST WITH MOSTLY CLOUDY SKIES IN THE WEST. CONVECTION HAS DEVELOPED ALONG AN INSTABILITY AXIS MAINLY IN AREAS JUST WEST OF INTERSTATE 65. MAIN BATCH OF THUNDERSTORMS IS CURRENTLY MOVING THROUGH THE WESTERN PORTIONS OF NORTH CENTRAL KENTUCKY...AND INTO SOUTHERN INDIANA. THESE STORMS ARE STRONG WITH TORRENTIAL RAINS...WIND GUSTS TO 50 MPH...PEA TO MARBLE SIZED HAIL AND INTENSE CLOUD TO GROUND LIGHTNING STRIKES. FURTHER EAST...CONVECTION IS MUCH MORE ISOLATED IN NATURE...THANKS TO A LACK OF SURFACE CONVERGENCE AND A FAIRLY WARM ELEVATED MIXED LAYER. FURTHER WEST...OUT TOWARD THE ST. LOUIS AREA...AXIS OF MUCH GREATER INSTABILITY EXISTS ALONG WITH MUCH BETTER SURFACE CONVERGENCE. PROBABLY WILL SEE A LARGE LINEAR BATCH OF CONVECTION DEVELOP ALONG THIS BOUNDARY AND THEN HEAD EASTWARD DURING THE EVENING. FOR THE REMAINDER OF THE AFTERNOON...EXPECT THE BULK OF PRECIPITATION TO SHIFT INTO SOUTHERN INDIANA AND AFFECT AREAS MAINLY WEST OF INTERSTATE 65. IN AREAS EAST OF INTERSTATE 65...SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE REGION...BUT IN TERMS OF COVERAGE IT WILL BE A BIT LESS. FOR THIS EVENING/TONIGHT...MAJORITY OF THE SHORT TERM GUIDANCE IS IN GOOD AGREEMENT WITH KEEPING CONVECTION IN THE REGION THROUGH THE LATE AFTERNOON/EVENING HOURS. CONVECTION WILL BE FORCED AS AN UPPER LEVEL WAVE PASSES THROUGH THE REGION. IT APPEARS THAT THE BULK OF THE ACTIVITY WILL BE FOUND ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA WHERE HIGHER PWAT VALUES ARE LOCATED. FURTHER EAST...SCATTERED CONVECTION IS EXPECTED TO INCREASE IN COVERAGE AS WELL...THOUGH THERE COULD BE SOME AREAS THAT MISS OUT ON THE STORMS DUE TO SCATTERED COVERAGE. ANY STORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS...GUSTY WINDS AND SMALL HAIL DURING THIS TIME FRAME. WE MAY END UP SEEING A BRIEF LULL IN THE ACTIVITY LATE THIS EVENING AS THE CURRENT/FIRST BATCH OF CONVECTION DIES OFF DUE TO THE LOSS OF DAYTIME HEATING. HOWEVER...BAND OF CONVECTION TO THE WEST OF THE REGION IS EXPECTED TO TRANSLATE EASTWARD OVERNIGHT AND AFFECT OUR AREA. THUS...PLAN ON GOING WITH LIKELY POPS FOR THE TONIGHT PERIOD. OVERNIGHT LOWS WILL BE MILD AGAIN WITH LOWER 70S EXPECTED. FOR WEDNESDAY...SHORT TERM MODEL GUIDANCE CONTINUES TO BE IN AGREEMENT WITH OVERNIGHT CONVECTION CONTINUING TO PUSH EASTWARD ACROSS THE FORECAST AREA. BY 12Z TUESDAY...MUCH OF THE ACTIVITY SHOULD BE GENERALLY EAST OF INTERSTATE 65 AND CONTINUING OFF TO THE EAST. BOTH THE NAM AND THE LMK EXPERIMENTAL AND OPERATIONAL WRF RUNS INDICATE THAT WE SHOULD SEE A PERIOD OF DRY WEATHER FROM MID-MORNING THROUGH THE EARLY AFTERNOON HOURS MAINLY IN THE WESTERN TWO-THIRDS OF THE FORECAST AREA. GIVEN THE DECREASING MEAN LEVEL RH...SOME PARTIAL CLEARING IS EXPECTED TO COMMENCE ACROSS THE REGION. THIS WILL SET THE STAGE FOR CONVECTION TO REDEVELOP DURING THE AFTERNOON/EVENING HOURS. WEDNESDAY AFTERNOON CONVECTION LOOKS TO BE FORCED BY UPPER AIR DYNAMICS AS A QUICK MOVING JET MAXIMUM PUSHES THROUGH THE REGION. DEPENDING ON THE AMOUNT OF CLEARING...AM EXPECTING TEMPS IN THE LOW-MID 80S WITH DEWPOINTS IN THE UPPER 60S TO THE LOW 70S. THIS SHOULD RESULT IN MEAN LAYER CAPES OF ABOUT 1700-2300 J/KG. MID-LEVEL LAPSE RATES LOOK A BIT STEEPER THAN WHAT WE'RE SEEING TODAY...AND WITH LITTLE OR ANY CAPPING...PLUS BETTER DEEP LAYER SHEAR THANKS TO THE JET MAX MOVING THROUGH...WE SHOULD BE IN AN ENVIRONMENT SUPPORTIVE OF STRONG/SEVERE CONVECTION. IN THIS KIND OF ENVIRONMENT...FEEL THAT LINEAR LINE SEGMENTS OF CONVECTION WOULD BE LIKELY WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. GIVEN THE DEEP LAYER SHEAR...CAN NOT RULE OUT AN ISOLATED TORNADO OR TWO. AGAIN...ALL OF THE SEVERE POTENTIAL WILL DEPEND ON THE AMOUNT OF CLEARING THAT TAKES PLACE. .LONG TERM (WEDNESDAY NIGHT - TUESDAY)... WEDNESDAY NIGHT - FRIDAY... WED NIGHT STORMS ARE EXPECTED TO CONTINUE AHEAD OF A COLD FRONT ALTHOUGH THEY SHOULD DECREASE IN INTENSITY AND COVERAGE FROM WED AFTERNOON. MODELS VARY ON HOW FAST THE COLD FRONT WILL MOVE THROUGH OUR AREA WITH THE 12Z GFS BEING FASTER ON THURS MORNING AND THE 12Z NAM PUSHING THE FRONT THROUGH LATER IN THE DAY ON THURS. DEPENDING ON HOW FAST THE FRONT MOVES THROUGH WILL DETERMINE OUR SEVERE WEATHER THREAT FOR THURS. AT THIS TIME...AT LEAST A PORTION OF OUR AREA COULD EXPERIENCE STRONG TO SEVERE STORMS IN THE BLUEGRASS AND LAKE CUMBERLAND AREAS. THE BIGGEST THREATS WITH THESE STORMS WOULD BE DAMAGING WINDS AND POSSIBLY SOME HAIL. BY FRIDAY THE FRONTAL BOUNDARY WILL BECOME RE-ESTABLISHED AS A WARM FRONT STEMMING FROM A SFC LOW OVER THE TX/OK REGION. THE FRONT WILL STRETCH EASTWARD INTO THE TENNESSEE VALLEY. THE LOW PRESSURE SYSTEM FROM THE PREVIOUSLY MENTIONED COLD FRONT WILL SLOWLY ROTATE ACROSS THE GREAT LAKES ON FRIDAY. THIS TROUGH SHOULD HOLD THE SFC FRONT TO OUR SOUTH ON FRIDAY GIVING OUR SOUTH CENTRAL KENTUCKY COUNTIES THE BEST CHANCE AT MORE THUNDERSTORMS. TEMPERATURES WILL LARGELY DEPEND ON CONVECTIVE DEVELOP DURING THE AFTERNOON HOURS. GENERALLY FEEL THAT THUR/SAT HIGHS SHOULD BE IN THE LOW TO MID 80S. FRIDAY/S HIGHS LOOK TO BE A BIT COOLER BECAUSE OF THE FROPA ON THURS. LOOK FOR HIGHS IN THE UPPER 70S AND LOWER 80S FOR FRIDAY. SATURDAY - TUESDAY... MODELS CONTINUE TO COME INTO SOMEWHAT BETTER AGREEMENT WITH THE FRONTAL BOUNDARY REMAINING IN THE REGION BUT SLIGHTLY TO OUR SOUTH SATURDAY-SUNDAY. WE/LL HAVE MULTIPLE MCS/S ALONG THE FRONT WHICH WILL BE HARD TO TIME THIS FAR OUT SO ONLY MADE SLIGHT CHANGES TO THE SAT-SUN FORECAST. LONG RANGE MODELS THEN INDICATE THAT THE WARM FRONT WILL BECOME MORE WASHED OUT OR PUSHED WELL TO THE SOUTH BY MON/TUES. ANOTHER FRONT WITH A PARENT LOW PRESSURE OVER SOUTHERN CANADA MAY APPROACH THE AREA FROM THE WEST BY MID WEEK. TEMPERATURES LOOK TO BE SEASONAL THIS WEEKEND THROUGH THE BEGINNING OF NEXT WEEK. && .AVIATION (18Z TAF ISSUANCE)... IN GENERAL...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD...BUT SOME TEMPORARY MVFR RESTRICTIONS DUE TO THUNDERSTORMS WILL BE POSSIBLE AT THE TERMINALS. STRONG SOUTHWESTERLY FLOW WILL RESULT IN AMPLE MOISTURE TRANSPORT INTO THE REGION THIS AFTERNOON. CONVECTIVE TEMPERATURES HAVE ALREADY BEEN REACHED AND CONVECTION CONTINUES TO DEVELOP...MAINLY WEST OF INTERSTATE 65. THE STORMS ARE SCATTERED IN NATURE...BUT KBWG WILL LIKELY BEAR THE BRUNT OF ANY CONVECTION OVER THE NEXT SEVERAL HOURS. GIVEN THE SCATTERED NATURE...PLAN ON CONTINUING VCTS WORDING AT THE TAF SITES THIS AFTERNOON/EVE. WILL CLOSELY MONITOR AND AMEND FORECASTS IF STORMS APPROACH THE TERMINALS. WILL ALSO BE EVALUATING THE AFTERNOON DATA PACKAGE AND MAY MAKE FURTHER ADJUSTMENTS TO THE FORECAST WITH MORE CATEGORICAL QUALIFIERS IF THE DATA SUGGESTS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........MJ LONG TERM.........AMS AVIATION..........MJ
Hazardous weather outlook, Jun 21, 10:54 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1054 AM EDT TUE JUN 21 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-220800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1054 AM EDT TUE JUN 21 2011 /954 AM CDT TUE JUN 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WOULD BE DAMAGING WINDS...INTENSE CLOUD TO GROUND LIGHTNING...LARGE HAIL AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AHEAD OF A SLOW MOVING COLD FRONT. SOME OF THESE STORMS COULD BE SEVERE AS WELL WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY. DK/MJP/MJ
In the hours before
Special weather statement, Jun 21, 3:00 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUN 21 2011
KYZ028-211930-
HARDIN-
300 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES EAST OF LEITCHFIELD...AND MOVING
NORTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ELIZABETHTOWN...
STAR MILLS AND NOLIN...
GLENDALE AND CECILIA...
GAITHERS AND ADDINGTON FIELD AIRPORT...
TUNNEL HILLS AND INDIAN HILLS...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
82 AND 94.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3745 8603 3747 8606 3749 8605 3754 8609
3782 8597 3769 8571 3765 8575 3762 8580
3761 8580 3744 8598
TIME...MOT...LOC 1901Z 214DEG 33KT 3752 8601
SCHOETTMERSpecial weather statement, Jun 21, 3:13 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT TUE JUN 21 2011
INZ084-089-211945-
CRAWFORD-PERRY-
313 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND STRONG WINDS...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF ENGLISH...AND MOVING NORTHEAST
AT 40 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ENGLISH...
SULPHUR AND SULPHUR SPRINGS...
GRANTSBURG AND RIDDLE...
SWITZER CROSSROADS AND CURBY...
TEMPLE...
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
86 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3840 8648 3840 8631 3839 8626 3836 8625
3835 8626 3836 8626 3835 8628 3834 8627
3808 8652 3813 8662
TIME...MOT...LOC 1913Z 210DEG 34KT 3816 8653
SCHOETTMERSpecial weather statement, Jun 21, 3:19 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM EDT TUE JUN 21 2011
KYZ031>033-211945-
HENRY-OLDHAM-TRIMBLE-
319 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARROLLTON TO LA
GRANGE...AND MOVING NORTHEAST AT 25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BEDFORD...
PROVIDENCE...
SLIGO...
PENDLETON...
TURNERS STATION AND CAMPBELLSBURG...
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3864 8523 3859 8522 3861 8510 3860 8508
3858 8507 3845 8520 3839 8548 3868 8528
TIME...MOT...LOC 1919Z 241DEG 16KT 3862 8517 3843 8542
RSSpecial weather statement, Jun 21, 3:23 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EDT TUE JUN 21 2011
INZ078-079-211945-
JEFFERSON-SCOTT-
323 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF SCOTTSBURG...AND MOVING NORTH AT
20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
DEPUTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3874 8556 3871 8583 3880 8582 3883 8574
3883 8572 3882 8571 3883 8565 3884 8563
3886 8562 3886 8559 3889 8558 3890 8553
TIME...MOT...LOC 1923Z 194DEG 14KT 3876 8573
RSSpecial weather statement, Jun 21, 3:28 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 PM EDT TUE JUN 21 2011
KYZ029-038-212000-
BULLITT-SPENCER-
328 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SHEPHERDSVILLE...AND MOVING
NORTHEAST AT 25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BROWNINGTON AND CEDAR GROVE...
SOLITUDE...
SMITHVILLE...
MOUNT WASHINGTON AND WATERFORD...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3808 8539 3798 8548 3799 8549 3797 8553
3795 8553 3791 8559 3788 8558 3787 8561
3785 8562 3789 8574 3808 8565 3807 8556
3809 8552
TIME...MOT...LOC 1929Z 203DEG 20KT 3792 8562
SCHOETTMERSpecial weather statement, Jun 21, 3:33 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT TUE JUN 21 2011
INZ077-212000-
WASHINGTON-
333 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF SALEM...AND MOVING NORTHEAST AT
25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SMEDLEY AND CAMPBELLSBURG...
HITCHCOCK...
RUSH CREEK VALLEY AND PROWSVILLE...
MCKINLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3877 8614 3878 8610 3876 8593 3875 8593
3851 8624 3854 8631 3861 8631 3879 8619
TIME...MOT...LOC 1933Z 213DEG 22KT 3859 8624
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:13 PM EDT | Special Weather Statement | LMK | Crawford | 32 min |
| Jun 21, 3:23 PM EDT | Special Weather Statement | LMK | Scott | 22 min |
| Jun 21, 3:33 PM EDT | Special Weather Statement | LMK | Washington | 27 min |
| Jun 21, 3:48 PM EDT | Special Weather Statement | LMK | Orange | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.